MAUDE Adverse Event Report: MEDIVATORS, INC. CER-2 OPTIMA; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS, INC. CER-2 OPTIMA; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility reportedly observed that the metricide opa plus high level disinfectant used in their cer-2 optima automated endoscope reprocessor hld reservoir was cloudy in appearance.The facility confirmed that the opa solution was not expired and the minimum required concentration (mrc) passed for the reprocessing cycle.The initial reporter thought someone may have accidentally topped off the disinfectant reservoir with metrizyme detergent, which they use as part of their pre-cleaning step prior to high-level disinfecting scopes.Therefore, it is unknown if scopes were properly high-level disinfected.It is also unknown if scopes were used on patients, thus potential risk of patient adverse effects from improper hld of scopes.Medivators technical services advised the customer to dump the disinfectant from the reservoir, rinse thoroughly with water, then refill with the opa solution and test the mrc using the solution test strips.The customer followed these directions and confirmed that the mrc passed.To date, there have been no reports of patient harm.Medivators will continue monitoring this complaint in the medivators complaint handling system.
 
Event or Problem Description
A facility reported noticing the metricide opa plus high level disinfectant used in their cer 2 optima automated endoscope reprocessor hld reservoir was cloudy in appearance.It was suspected that someone accidentally topped off the disinfectant reservoir with metrizyme detergent.There is potential for patient adverse effects such as cross contamination if scopes are not properly high level disinfected.

Brand Name
CER-2 OPTIMA
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS, INC.
14605 28th ave n
minneapolis MN 55447
MDR Report Key6934997
Report Number2150060-2017-00044
Device Sequence Number13594785
Product Code NVE
UDI-Device Identifier00677964052491
UDI-Public00677964052491
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K871712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Remedial Action Notification,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;